MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 07/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample has been received to date.Results: reporter stated he was sending the patient plate for analysis.The sample has not been received to date.3m completed a device history review (dhr) and no issues were identified.In addition, (b)(4) retained samples were inspected and no issues were identified.
 
Event or Problem Description
A surgeon reported a 9135-lp 3m¿ universal electrosurgical pad was applied to a female patient's left anterior lateral thigh prior to a lipo abdominoplasty.Following the surgery, the electrosurgical pad was removed and a full thickness (3rd degree) burn wound was discovered on the patient's lower, left lateral thigh.The burn wound was excised and a primary closure was completed.The patient was healing well one week following the event.
 
Additional Manufacturer Narrative
Reporter address was corrected.Method - in addition to method 10 and 3331, retained samples from the same lot were also inspected and no defect was found.All indications show the 3m¿ electrosurgical patient plate in question met all product specifications with no defects.End of report.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7719511
Report Number2110898-2018-00078
Device Sequence Number16420877
Product Code GEI
UDI-Device Identifier50707387580730
UDI-Public50707387580730
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K974279
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2020
Device Model NumberN/A
Device Catalogue Number9135-LP
Device Lot Number2020-12 PO
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARRON MEDICAL BOVIE HANDPIECE; VALLEY LAB FORCE 2 GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient Weight82